This is a query I recently received.
“The spots (they all have a hair coming out of the middle) pretty much stay there permanently. They have been around months but got real bad a month ago. Putting isotretinoin cream on made it much worse giving massive whiteheads and cysts. After stopping it reverted to how it is now. The area is pretty dry, a little scaly, itchy and quite red. It started in the left corner of my mouth (where I once had a massive cyst) and little spots started popping up and were especially visible if you pulled the skin. There are now plenty all over my chin, particularly in the crevice in the middle. Sometimes there are whiteheads but these are more like scabs. I get quite a lot of big spots on the corners of my mouth (esp. the left). I saw a derm a month ago. He said it was acne and put me on oral isotretinoin (my 4th dose). Its done nothing so far. I have read about perioral dermatitis and have started using a non SLS toothpaste but no effect so far. I also have no spots above the lip. The photographed regions are the only affected. My derm prescribed topical steroid, I read these can make things worse. I was on Azathioprine (autoimmune hepatitis) for 2 years till a month ago. I havent had oral steroids for AIH in 9 months. I did get an outbreak of folliculitis in the pubic region about 5 months ago. This was quickly resolved with antibiotics. Could this be a similar thing although it looks and feels different? “
Latest posts by Bell Eapen (see all)
- Skinmesh: Machine learning for facial analysis - November 10, 2020
- Free Dermatology EMR for Machine Learning and Artificial Intelligence - January 2, 2020
- Does your dermatology practice website talk to your patients? - September 1, 2016